Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 241, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 26, 2019, 2:13 AM EDT for Delaware County, Madison County, Indiana. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2019, 2:13 AM EDT (06:13 UTC)
- Expired
- Apr 27, 2019, 2:32 PM EDT
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Delaware County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 82 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Muncie (MIEI3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03347000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 25, 11:20 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 11:20 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1120 PM EDT Thu Apr 25 2019 .UPDATE... The AVIATION section has been updated below. && .SYNOPSIS... Issued at 329 PM EDT Thu Apr 25 2019 A surface front currently located across southern Indiana will slowly lift to the northeast before exiting the region by tomorrow. An upper level low pressure system will bring chances for rain and a few thunderstorms this weekend with additional threats for rain and thunderstorms mid-week next week. && .NEAR TERM /Tonight/... Issued at 329 PM EDT Thu Apr 25 2019 Primary focus for the period will be tracking rain and a few thunderstorms as they move through the state. A warm front is currently positioned across the southern portions of the state and is expected to slowly lift to the north before exiting the region later tonight as the upper level low pressure system moves out. The heavy rain that has been ongoing for much of the day will end after midnight with lighter rain showers continuing through the rest of the night. Rainfall amounts of one to locally two inches is expected between the day today and tomorrow morning which may lead to localized flooding in low lying areas and flooding along smaller creeks and streams that have been falling. A flood watch is not anticipated to be needed with the rain falling over a fairly long enough period of time and long periods of heavy rain not expected. A weak upper level wave will move through on the backside of the stronger low pressure system late tonight and will bring light rain to the area during the morning commute. Low temperatures tonight will fall to the upper 40s and lower 50s tonight. && .SHORT TERM /Friday through Sunday/... Issued at 329 PM EDT Thu Apr 25 2019 Primary focus for the period will be the threat for gusty winds Friday afternoon and for the next chances for rain and thunderstorms this weekend. The low pressure system that is expected to bring rain to central Indiana tonight will move out during the morning hours with light rain expected through the morning commute. Gusty winds are expected during the day Friday, but the severity will be partially dependent on how quickly skies clear and how efficient winds mix down. Current thoughts are the best chance for winds in excess of 30-35 mph will be from late morning through the afternoon when the strongest pressure gradients and mixing is expected. Occasional wind gusts of 40 mph are possible, but not frequent enough to warrant a Wind Advisory at this time. Quiet weather is expected otherwise from late Friday through Saturday before an upper level low pressure system moves through late Saturday night bringing additional chances for showers and thunderstorms to the area. Currently, best chances for heavier precipitation looks to be in the northern counties with another chance for gusty winds possible as the system moves through the state. Dry and quiet weather is expected for Sunday with skies clearing during the course of the day. High temperatures will generally be in the upper 50s to lower 60s with lows in the low to mid 40s. && .LONG TERM /Sunday Night through Thursday/... Issued at 326 PM EDT Thu Apr 25 2019 Split flow regime aloft early next week will transition to broad upper ridging over the eastern part of the country by the end of the period. At the surface...a frontal boundary will settle across the Ohio Valley and oscillate over the region all week. This will result in a generally unsettled pattern for much of next week with periodic threats for showers and storms. The only potential period with more widespread rain and storms likely late Tuesday into Wednesday as a stronger surface wave traverses the boundary. After a cool start Monday and Tuesday with highs in the 60s...temperatures should shift towards the mid and upper 70s for Wednesday and Thursday as the boundary shifts to the north. While confidence is high in the boundary being in the area and an overall extended threat for scattered showers and storms...the confidence is much lower in the details at this time. && .AVIATION /Discussion for 260600Z TAF Issuance/... Issued at 1120 PM EDT Thu Apr 25 2019 Expect more showers overnight with up and down flying conditions. Then, VFR conditions and dry weather will follow after 11z as an upper trough moves through. Winds will become northwest and increase to 15 knots with gusts to around 25 knots after 07z as surface low pressure intensifies as it moves over Lake Erie and Lake Ontario. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...White NEAR TERM...White SHORT TERM...White LONG TERM....Ryan AVIATION...MK
Hazardous weather outlook, Apr 25, 4:30 PM EDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 430 PM EDT Thu Apr 25 2019 INZ021-028>031-035>049-051>057-060>065-067>072-262030- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 430 PM EDT Thu Apr 25 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: Thunderstorms are possible, along with heavy rain. Hazards: Lightning, heavy rain, localized flooding. Timing: Thunderstorms through this evening. Best chances for heavy rain and localized flooding will be before midnight. Discussion: A low pressure system will bring showers and some thunderstorms to the area during the early overnight hours tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Thunderstorms are possible over most of the area Monday through Wednesday. Severe storms are not expected at this time. Winds may gust to near 40 mph at times on Friday and as high as 35 mph late Saturday night and early Sunday. Discussion: A series of systems will bring periodic rain chances and the potential for some thunderstorms and gusty winds at times into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 25, 8:44 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
844 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG 2 N MILLHOUSEN 39.24N 85.43W
04/25/2019 DECATUR IN TRAINED SPOTTER
SMALL PLAYSET BLOWN OVER. POSSIBLE TORNADO
DAMAGE. TIME ESTIMATED FROM RADAR.
&&
AWLocal storm report, Apr 25, 9:05 PM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM NON-TSTM WND DMG 4 S VERNON 38.92N 85.61W
04/25/2019 JENNINGS IN LAW ENFORCEMENT
POSSIBLE TORNADO DAMAGE AT THIS LOCATION. 3
HOUSES WITH DAMAGE IN THE AREA. TIME
ESTIMATED FROM RADAR.
&&
AWLocal storm report, Apr 25, 9:35 PM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM NON-TSTM WND DMG 5 SE CARTHAGE 39.70N 85.50W
04/25/2019 RUSH IN LAW ENFORCEMENT
TREES AND POWER POLES DOWN NEAR 300 WEST AND
600 NORTH. POSSIBLE TORNADO DAMAGE. TIME
ESTIMATED FROM RADAR.
&&
AWSpecial weather statement, Apr 25, 9:56 PM EDT, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
956 PM EDT THU APR 25 2019
INZ042-260230-
Randolph IN-
956 PM EDT THU APR 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH COUNTY UNTIL 1030 PM
EDT...
At 955 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Winchester to near
Hagerstown. Movement was northeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms. Some
weak low level rotation has been noted on radar with these storms.
Locations impacted include...
Winchester, Union City, Farmland, Lynn, Saratoga, Losantville and
Modoc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Indianapolis.
&&
LAT...LON 4001 8520 4003 8522 4016 8522 4031 8492
4031 8480 4001 8481
TIME...MOT...LOC 0155Z 243DEG 32KT 4010 8516 3994 8506
MRD/MKLocal storm report, Apr 25, 10:12 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1012 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND DMG 5 SE CARTHAGE 39.70N 85.50W
04/25/2019 RUSH IN LAW ENFORCEMENT
CORRECTS TO TSTM WND DMG REPORT
FROM 5 SE CARTHAGE. TREES AND POWER POLES
DOWN NEAR 300 WEST AND 600 NORTH. POSSIBLE
TORNADO DAMAGE. TIME ESTIMATED FROM RADAR.
0808 PM TSTM WND DMG 4 WSW NEWPOINT 39.28N 85.40W
04/25/2019 DECATUR IN LAW ENFORCEMENT
CORRECTS TO TSTM WND DMG REPORT
FROM 4 WSW NEWPOINT. TREES DOWN NEAR
INTERSECTION OF COUNTY ROAD 400 SOUTH AND US
421. POSSIBLE TORNADO DAMAGE. TIME ESTIMATED
FROM RADAR.
0800 PM TSTM WND DMG 2 N MILLHOUSEN 39.24N 85.43W
04/25/2019 DECATUR IN TRAINED SPOTTER
CORRECTS TO TSTM WND DMG WND DMG REPORT
FROM 2 N MILLHOUSEN. SMALL PLAYSET BLOWN
OVER. POSSIBLE TORNADO DAMAGE. TIME
ESTIMATED FROM RADAR.
0756 PM TSTM WND DMG MILLHOUSEN 39.21N 85.44W
04/25/2019 DECATUR IN PUBLIC
CORRECTS TO TSTM WND DMG WND DMG REPORT
FROM MILLHOUSEN. SEVERAL TREES DOWN NEAR
MILLHOUSEN. POSSIBLE TORNADO DAMAGE. RELAYED
VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
0728 PM TSTM WND DMG 4 S VERNON 38.92N 85.61W
04/25/2019 JENNINGS IN LAW ENFORCEMENT
CORRECTS TO TSTM WND DMG WND DMG REPORT
FROM 4 S VERNON. POSSIBLE TORNADO DAMAGE AT
THIS LOCATION. 3 HOUSES WITH DAMAGE IN THE
AREA. TIME ESTIMATED FROM RADAR.
&&Local storm report, Apr 25, 10:25 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1025 PM EDT THU APR 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM FLOOD MUNCIE 40.20N 85.39W
04/25/2019 DELAWARE IN EMERGENCY MNGR
NUMEROUS REPORTS OF STANDING WATER ALONG
ROADS IN MUNCIE AREA WITH ISSUES NOTED ALSO
NEAR BALL STATE CAMPUS.
&&
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:10 PM EDT | Tornado Warning | IND | Decatur, Rush | 20 min |
| Apr 25, 8:40 PM EDT | River Flood Warning | IND | Delaware, Randolph | 56 hr |
| Apr 25, 8:40 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 17 days |
| Apr 25, 8:41 PM EDT | Special Weather Statement | IND | Hancock, Rush, Shelby | 49 min |
| Apr 25, 9:01 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 44 min |
| Apr 25, 9:06 PM EDT | Tornado Warning | IND | Randolph | 24 min |
| Apr 25, 9:10 PM EDT | Tornado Warning | IND | Henry, Rush | 35 min |
| Apr 25, 9:41 PM EDT | Areal Flood Advisory | IND | Boone, Delaware, Hamilton, Hancock, Hendricks, Henry and 4 more | 18 hr |
| Apr 25, 9:51 PM EDT | Areal Flood Advisory | IND | Brown, Clay, Daviess, Greene, Hendricks, Johnson and 8 more | 12 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Madison | 62 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Hamilton, Marion | 71 hr |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Greene, Monroe, Owen | 21 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 17 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 13 days |
| Apr 25, 9:54 PM EDT | River Flood Warning | IND | Tippecanoe | 71 hr |
| Apr 25, 9:56 PM EDT | Special Weather Statement | IND | Randolph | 34 min |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Marion | 18 hr |
| Apr 26, 2:13 AM EDT | River Flood Warning | IND | Johnson | 31 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 16 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 54 hr |
| Apr 26, 8:16 AM EDT | River Flood Warning | IND | Howard | 14 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hancock | 17 hr |
| Apr 26, 11:07 AM EDT | River Flood Warning | IND | Hamilton, Hancock, Madison, Marion | 27 hr |
| Apr 26, 2:26 PM EDT | River Flood Warning | IND | Johnson | 42 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.